Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 78, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 4, 1995, 12:25 AM CDT for Comanche County, Tillman County, Oklahoma. It was in force for 50 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 1995, 12:25 AM CDT (05:25 UTC)
- Expired
- Jun 4, 1995, 1:15 AM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Comanche County, OK, Tillman County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2206 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 11.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 040526
TOROKC
OKC031-141-040615-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1225 AM CDT SUN JUN 04 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 115 AM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
SOUTHWESTERN COMANCHE AND NORTHERN TILLMAN
INCLUDING THE FOLLOWING LOCATIONS
CACHE...INDIAHOMA...FAXON AND MANITOU
AT 1224 AM CDT A TORNADO WAS INDICATED BY RADAR 6 MILES SOUTHEAST OF
MANITOU. THIS STORM HAS A HISTORY OF PRODUCING TORNADOES.
THE TORNADO WAS MOVING NORTHEAST AT 25 MPH.
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE
HARD TO SEE. TAKE COVER NOW. A BASEMENT OFFERS THE BEST
PROTECTION. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A
SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. YOU
MAY ONLY HAVE A FEW SECONDS. ABANDON CARS AND MOBILE HOMES FOR
A REINFORCED BUILDING OR G ET INTO A DITCH OR CULVERT. REMAIN
UNDER COVER UNTIL YOU ARE CERTAIN THE STORM IS PAST.
LAT...LON 3458 9839 3441 9871 3435 9897 3450 9910
3459 9891 3469 9865
CSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 3, 3:25 PM CDT, 9 hours earlier.
Area forecast discussion, Jun 3, 3:25 PM CDT, 9 hours before
FPUS3 KOKC 032023
AFDOKC
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
325 PM CDT SAT JUN 3 1995
UPR LOW REMAINS OVR NERN UT WITH SVRL SHTWVS ROTATING TWD FA. ONE WV
MOVG NEWD THRU NM WITH ANOTHER ONECOMING INTO WRN AZ. SFC BNDRY ACRS
SCNTL OK WHICH WL LKLY FOCUS CNVCTV DVLPMNT. ANOTHER FEATURE OF INTEREST
IS CNVTV-INDUCED VORT MAX BTWN CDS AND LTS WHICH IS BARELY CRAWLING EWD
ALG BDNRY. EXPCT MAIN PCPN AREA OF INITIATE IN TX PNHDL AND MV INTO WRN
ZNS THIS EVENG. ALSO PSBL THAT CNVTN WL FORM E OF CNVTV VORT IN SCNTRL
ZNS...BUT THIS AREA HAS STGR CAP AND WONT GET AS MUCH SFC HEATING AS
FURTHER W. WL ISSUE FFA FOR MOST OF WRN OK...BUT AREA MAY NEED TO BE
EXTNDD FURTHER E IF CNVTN REMAINS ORGANIZED INTO CNTRL ZNS OR IF LCL
COOLING ALF WITH CNVCTV VORT MAX IS SUFFICIENT TO BREAK CAP. PDS OF TRW
EXPCTD THRU SHORT TERM WITH CHANCES TAPERING OFF IN THE EXTDD PD. ..04..
GAG 60/81/61/82 8464 PNC 65/82/65/82 4354 HBR 68/85/65/85 7464
SPS 69/88/68/89 6344 OKC 65/82/65/82 4354 DUA 70/86/70/84 3344
.OKC...FLASH FLOOD WATCH TNGT WRN OK ZNS 4>6..9>11..14>17..21>23..
33>38..44.
.TX...NONE.In the hours before
Local storm report, Jun 3, 10:45 PM CDT, 1 hour 40 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1045 PM CDT SAT JUN 3 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1035 PM PIEDMONT OK 0.75 INCH HAIL 6/3/95 CANADIAN 1040 PM 4SW OF HEADRICK OK TORNADO REPORTED BY 6/3/95 JACKSON SPOTTERS PM
Local storm report, Jun 3, 11:28 PM CDT, 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1130 PM CDT SAT JUN 3 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
1100 PM W OF GUTHRIE OK 1.00 INCH HAIL 3 SOUTH
6/3/95 LOGAN OF INTERSECTIN OF HWYS
74 AND 33
1110 PM 7 SW NORMAN OK 0.88 INCH HAIL
6/3/95 MCCLAIN
1120 PM NORMAN OK 0.75 INCH HAIL ON WEST
6/3/95 CLEVELAND SIDE OF NORMAN
PMLocal storm report, Jun 3, 11:30 PM CDT, 55 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1130 PM CDT SAT JUN 3 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
1100 PM W OF GUTHRIE OK 1.00 INCH HAIL 3 SOUTH
6/3/95 LOGAN OF INTERSECTIN OF HWYS
74 AND 33
1110 PM 7 SW NORMAN OK 0.88 INCH HAIL
6/3/95 MCCLAIN
1120 PM NORMAN OK 0.75 INCH HAIL ON WEST
6/3/95 CLEVELAND SIDE OF NORMAN
PMLocal storm report, Jun 4, 12:00 AM CDT, 25 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 2358 PM CDT SAT JUN 3 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 2332 PM IN ODELL TX TREES DOWN IN ODELL, 1 INTO 6/3/95 WILBARGER HOUSE 2345 PM 2 MI S ODELL TX 6 TELEPHONE POLES DOWN. 6/3/95 WILBARGER CW
Local storm report, Jun 4, 12:11 AM CDT, 14 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 0010 AM CDT SUN JUN 4 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 0240 AM IN CORDELL OK 3/4 INCH HAIL 6/3/95 WASHITA 0001 AM 11/2 S OF FREDERICK OK 65 MPH WINDS. 6/4/95 TILLMAN CW
Local storm report, Jun 4, 12:19 AM CDT, 6 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 0020 AM CDT SUN JUN 4 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 0015 AM 11/2 MI N OF FREDERICK OK SPOTTERS RPT TORNODO 06/3/95 TILLMAN CW
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:30 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 45 min |
| Jun 3, 7:46 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 44 min |
| Jun 3, 8:00 PM CDT | Tornado Warning | OUN | Harmon | 45 min |
| Jun 3, 8:05 PM CDT | Tornado Warning | OUN | Jackson | 40 min |
| Jun 3, 8:15 PM CDT | Tornado Warning | OUN | Caddo | 45 min |
| Jun 3, 8:29 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 46 min |
| Jun 3, 8:35 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 40 min |
| Jun 3, 8:40 PM CDT | Tornado Warning | OUN | Jackson | 35 min |
| Jun 3, 8:55 PM CDT | Tornado Warning | OUN | Canadian, Grady | 50 min |
| Jun 3, 9:13 PM CDT | Tornado Warning | OUN | Jackson | 47 min |
| Jun 3, 9:44 PM CDT | Tornado Warning | OUN | Canadian | 46 min |
| Jun 3, 9:57 PM CDT | Flash Flood Warning | OUN | Harmon, Jackson | 2 hr |
| Jun 3, 9:58 PM CDT | Tornado Warning | OUN | Jackson | 47 min |
| Jun 3, 10:03 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 42 min |
| Jun 3, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 50 min |
| Jun 3, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan | 45 min |
| Jun 3, 10:33 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 42 min |
| Jun 3, 10:45 PM CDT | Tornado Warning | OUN | Jackson, Kiowa | 45 min |
| Jun 3, 10:54 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 36 min |
| Jun 3, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 45 min |
| Jun 3, 11:10 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 31 min |
| Jun 3, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 45 min |
| Jun 3, 11:22 PM CDT | Flash Flood Warning | OUN | Canadian | 113 min |
| Jun 3, 11:27 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 48 min |
| Jun 3, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 46 min |
| Jun 3, 11:36 PM CDT | Flash Flood Warning | OUN | Logan | 114 min |
| Jun 3, 11:50 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 40 min |
| Jun 3, 11:55 PM CDT | Flash Flood Warning | OUN | Jackson | 110 min |
| Jun 3, 11:57 PM CDT | Tornado Warning | OUN | Tillman | 33 min |
| Jun 4, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 63 min |
| Jun 4, 12:45 AM CDT | Flash Flood Warning | OUN | Kiowa | 3 hr |
| Jun 4, 1:10 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 65 min |
| Jun 4, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 62 min |
| Jun 4, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 62 min |
| Jun 4, 1:30 AM CDT | Flash Flood Warning | OUN | Greer, Harmon | 3 hr |
| Jun 4, 1:39 AM CDT | Flash Flood Warning | OUN | Oklahoma | 2 hr |
| Jun 4, 1:40 AM CDT | Flash Flood Warning | OUN | Logan | 110 min |
| Jun 4, 1:44 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 61 min |
| Jun 4, 1:50 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 55 min |
| Jun 4, 1:53 AM CDT | Flash Flood Warning | OUN | Canadian | 2 hr |
| Jun 4, 1:59 AM CDT | Flash Flood Warning | OUN | Jackson | 3 hr |
| Jun 4, 2:06 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Grady | 3 hr |
| Jun 4, 2:33 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 57 min |
| Jun 4, 2:41 AM CDT | Flash Flood Warning | OUN | Payne | 3 hr |
| Jun 4, 2:48 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 57 min |
| Jun 4, 2:56 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 64 min |
| Jun 4, 3:17 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 58 min |
| Jun 4, 3:27 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 63 min |
| Jun 4, 3:44 AM CDT | Flash Flood Warning | OUN | Cleveland, McClain | 3 hr |
| Jun 4, 3:44 AM CDT | Flash Flood Warning | OUN | Logan, Oklahoma | 3 hr |
| Jun 4, 3:49 AM CDT | Flash Flood Warning | OUN | Kiowa | 3 hr |
| Jun 4, 4:00 AM CDT | Flash Flood Warning | OUN | Canadian | 2 hr |
| Jun 4, 4:02 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 58 min |
| Jun 4, 4:53 AM CDT | Flash Flood Warning | OUN | Caddo, Grady | 3 hr |
| Jun 4, 5:34 AM CDT | Flash Flood Warning | OUN | Beckham, Washita | 3 hr |
| Jun 4, 7:06 AM CDT | Flash Flood Warning | OUN | Kiowa | 3 hr |
| Jun 4, 7:11 AM CDT | Flash Flood Warning | OUN | Custer | 3 hr |
| Jun 4, 11:25 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 52 min |
| Jun 4, 11:25 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 36 min |
| Jun 4, 11:55 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 50 min |
| Jun 4, 12:10 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 50 min |
| Jun 4, 12:15 PM CDT | Flash Flood Warning | OUN | Greer, Harmon | 3 hr |
| Jun 4, 12:50 PM CDT | Flash Flood Warning | OUN | Beckham, Custer, Washita | 3 hr |
| Jun 4, 1:10 PM CDT | Flash Flood Warning | OUN | Jackson, Kiowa | 3 hr |
| Jun 4, 1:35 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 40 min |
| Jun 4, 2:10 PM CDT | Flash Flood Warning | OUN | Blaine, Caddo | 3 hr |
| Jun 4, 3:08 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 37 min |
| Jun 4, 3:13 PM CDT | Flash Flood Warning | OUN | Tillman | 3 hr |
| Jun 4, 3:35 PM CDT | Flash Flood Warning | OUN | Harmon | 3 hr |
| Jun 4, 3:35 PM CDT | Flash Flood Warning | OUN | Greer | 3 hr |
| Jun 4, 3:45 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 45 min |
| Jun 4, 4:00 PM CDT | Flash Flood Warning | OUN | Jackson, Kiowa | 3 hr |
| Jun 4, 4:30 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 60 min |
| Jun 4, 6:02 PM CDT | Flash Flood Warning | OUN | Tillman | 3 hr |
| Jun 4, 6:17 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 43 min |
| Jun 4, 6:35 PM CDT | Flash Flood Warning | OUN | Jackson | 3 hr |
| Jun 4, 6:35 PM CDT | Flash Flood Warning | OUN | Greer, Harmon | 3 hr |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.